Heat, Harrison
- When
- August 3, 12:00 AM CST to 7:00 PM CST
- Where
- Harrison forecast zone
- Reported by
- AWOS
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
An upper-level ridge of high pressure extending from the Southern Plains across the Gulf Coast region that began in late July, maintained its presence into early August. Afternoon temperatures rose into the middle and upper 90s during the first few days of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper-level ridge of high pressure extending from the Southern Plains across the Gulf Coast region that began in late July, maintained its presence into early August. Afternoon temperatures rose into the middle and upper 90s during the first few days of the month. Deep southerly moisture pooling in advance of a weak frontal boundary resulted in very minimal mixing of dew points, with heat indices ranging from 105-109 degrees across Harrison County on August 1st. Heat indices increased even further on August 2nd and then dropped slightly below 110 degrees by August 3rd as the upper ridge retrograded westward and the frontal boundary slowly advanced southwestward into Harrison County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 2, 8:03 PM CST, 3 hours 57 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
903 PM CDT Fri Aug 2 2024
...New UPDATE...
.UPDATE...
Issued at 901 PM CDT Fri Aug 2 2024
Quiet and warm evening across the ArkLaTex. Satellite imagery has
some high clouds over portions of the area and radar imagery
remains quiet. I made some very minor adjustment to the forecast,
just to account for current trends, but nothing that would impact
the way the inherited forecast was displayed earlier.
&&
.SHORT TERM...
(This evening through Saturday Night)
Issued at 208 PM CDT Fri Aug 2 2024
Hazardous heat will remain as the predominant weather impact
across the Four State Region through the end of this week and the
next several days. This comes even after the gradual approach and
passage of a frontal boundary as broad ridging continues roughly
unabated, drying the atmosphere out just enough to give areas
north of the I-20 corridor a reprieve from Heat Advisory
conditions. Not much in the way of precipitation chances are
expected (chances above 10 percent near southernmost zones),
allowing temperature maximums/minimums to remain in the mid-to-
upper 90s (some 100s possible) and mid-to-upper 70s respectively.
Heat hazard products are almost fully certain to continue to be
issued through this weekend and next week with dangerous,
prolonged heat contributing to cumulative heat stress. Adequate
precautions and awareness are encouraged now against the elevated
potential for heat illnesses. This includes (and is not limited
to) altering outdoor plans, taking frequent breaks if you must be
outside, checking the backseat of your vehicle, and knowing the
signs and symptoms of heat exhaustion and heat stroke. /16/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 208 PM CDT Fri Aug 2 2024
Dangerous heat and dry conditions will continue across the Four
State Region with chances of relief near zero through the end of
next week. This is due to ridging over the Intermountain West that
will build back eastward across the Southern Great Plains by
Tuesday, closing the door to any widespread convection chances.
Long range guidance also remains drier with rain chances near or
below 20 percent all in our southernmost zones, amounting to Day
1-7 QPF totals below 0.25-inch. Temperature maximums/minimums will
remain in the upper 90s (some lower 100s likely, probabilities of
occurrence greater than 40 percent in some areas) and mid-to-
upper 70s. /16/
&&
.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Fri Aug 2 2024
A cold front will slowly move southward across the region during
the period. This front may result in isolated to widely scattered
convection, especially prior to 03/06z over South Central Arkansas
and Northeast Louisiana. This could affect KMLU and KELD. Chances
for scattered convection may be slightly higher after 03/20z, but
would mainly affect Deep East Texas, including KLFK, eastward into
Central Louisiana. Otherwise, VFR conditions are expected to
prevail. Surface winds will veer to the north and northeast
following the frontal passage.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 99 77 98 / 0 0 0 0
MLU 77 96 74 96 / 10 0 0 0
DEQ 71 95 71 95 / 0 0 0 0
TXK 75 98 73 98 / 0 0 0 0
ELD 73 95 72 95 / 10 0 0 0
TYR 78 98 76 97 / 0 0 0 0
GGG 78 98 74 97 / 0 0 0 0
LFK 78 99 76 96 / 0 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Heat Advisory from 10 AM to 8 PM CDT Saturday for LAZ001>006-
010>014-017>022.
OK...None.
TX...Heat Advisory from 10 AM to 8 PM CDT Saturday for TXZ149>153-
165>167.
&&
SHORT TERM...16
LONG TERM....16
AVIATION...09Hazardous Weather Outlook National Weather Service Shreveport LA 237 PM CDT Fri Aug 2 2024 ARZ059>061-070>073-TXZ096-097-108>112-124>126-136>138-031945- Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison- 237 PM CDT Fri Aug 2 2024 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas and northeast Texas. .DAY ONE...This afternoon and tonight. An Excessive Heat Warning will go into effect today, as heat index values could climb over 110 degrees during peak heating hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An extended period of heat headlines will be likely over the next week, as upper-level ridging really builds in. Look for some form of heat products daily for the foreseeable future. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ149>153-165>167-031945- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Sabine- 237 PM CDT Fri Aug 2 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. A Heat Advisory will remain in effect today, as heat index values could climb between 105-109 degrees during peak heating hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An extended period of heat headlines will be likely over the next week, as upper-level ridging really builds in. Look for some form of heat products daily for the foreseeable future. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ001>006-010>014-017>022-031945- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle- 237 PM CDT Fri Aug 2 2024 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for north central Louisiana and northwest Louisiana. .DAY ONE...This afternoon and tonight. An Excessive Heat Warning will remain in effect today, as heat index values could climb over 110 degrees during peak heating hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An extended period of heat headlines will be likely over the next week, as upper-level ridging really builds in. Look for some form of heat products daily for the foreseeable future. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-OKZ077-031945- Sevier-Howard-McCurtain- 237 PM CDT Fri Aug 2 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas and southeast Oklahoma. .DAY ONE...This afternoon and tonight. A Heat Advisory will remain in effect today, as heat index values could climb between 105-109 degrees during peak heating hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An extended period of heat headlines will be likely over the next week, as upper-level ridging really builds in. Look for some form of heat products daily for the foreseeable future. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1213699.